MAUDE Adverse Event Report: XTANT MEDICAL AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-1520
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system implant plate is secured to the inserter/compressor by tightening a set screw on the instrument.It may be possible to fracture the distal tip of an inserter/compressor if excessive force was applied to the interface between the inserter/compressor and implant plate by over tightening the set screw.The root cause of this complaint cannot be reliably determined due to a lack of available information.The complaint investigation suggests the possibility that the set screw that secures the implant plate to the inserter/compressor was over tightened, resulting in the distal portion of the instrument breaking.
 
Event or Problem Description
The company received notification on (b)(6) 2021 of a system inserter/compressor that was reported to malfunction when loading an implant onto the instrument.Five attempts to gather relevant complaint incident information and request the instrument to be returned were made, and no additional information was provided.There were no known patient complications reported as part of this instrument complaint.The instrument has not been received at the manufacturer for complaint assessment.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key12510841
Report Number3005031160-2021-00018
Device Sequence Number3289165
Product Code PEK
UDI-Device IdentifierM697X06015201
UDI-PublicM697X06015201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-1520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;